Coenzyme Q10 (CoQ10)

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 9/11/2005 11:34 AM (GMT -7)   
Coenzyme Q10 (CoQ10)
 
"Coenzyme Q10 may be indicated in cardiovascular disease, particularly in congestive heart failure. It may also be indicated to correct reduced blood levels of CoQ10 that result from the use of HMG-CoA reductase inhibitors used to treat elevated cholesterol levels.
 
Warnings and Precautions
 
There is one report of CoQ10 decreasing the effectiveness of warfarin. Those taking warfarin should be aware of this
possibility."
 
Make Sure To Check With Your Dr. First Before Taking This, Or Any Medications Not Prescribed By Your Dr.!

"I Hope You Dance".............LeeAnn Womack
 
Please allow HealingWell to continue helping others by donating:


Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 9/11/2005 11:41 AM (GMT -7)   
Are You Currently Taking CoQ10, or Have You Ever Tried It?
 
I have never tried CoQ10 before.  I originally asked a cardiologist of mine several years ago, and was told there wasn't enough evidence that it would work to warrant him advising me to take it.  I was surprised recently when my current cardiologist suggested that as a possibility. 
 
So I wanted to bring this topic back up to see if any of you are currently taking it?  Has it helped you noticably on any blood work you've had done?  Has it helped to make you feel better?  What have you noticed specifically?
 
Are You Taking CoQ10?
 
Hugs, Teri tongue
"Because he is he and I am I."......E. V. Lucas

"I Hope You Dance".............LeeAnn Womack
 
Please allow HealingWell to continue helping others by donating:


LibbyG
Regular Member


Date Joined Apr 2005
Total Posts : 263
   Posted 9/11/2005 1:19 PM (GMT -7)   
teri,
done lots of studies on this one, CoQ10!
here's the latest word:
 
there are no "statistical absolutes" about CoQ10's effectiveness OR ineffectiveness.
it is most likely not harmful, except when taken in large doses, although it may indeed
have some negative interaction with blood thinners such as wayfarin.
 
but the latest studies ALL show that CoQ10 may have a characteristic previously
unrealized:  it is beginning to look like it has tremendous benefit, tremendous, in
controlling the muscle damage/problems that patients have when taking statins.
a small dose of CoQ10 may help chemically counterbalance whatever it is in
statins that causes muscle problems. 
 
libby
 
libby
Libby Gilmore, "The glass is half full"!

Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 9/11/2005 3:29 PM (GMT -7)   
I think that's why my Dr. brought this up to me as he thought before the back injury was noted, that the Zocor was causing my leg pain. We discussed it just briefly and he said - let's wait a bit, cuz you are already on a lot of meds. So I'm still waiting. :)

Thanks, Libby!!

Bunches of Hugs, Teri :)
"Because he is he and I am I."......E. V. Lucas

"I Hope You Dance".............LeeAnn Womack
 
Please allow HealingWell to continue helping others by donating:


pandacrazy
Veteran Member


Date Joined Jan 2005
Total Posts : 1326
   Posted 9/14/2005 7:40 PM (GMT -7)   
I'm currently taking it. I was told to take it by the nutritionist that saw me in the hospital after I had my stent put in. I just recently started taking it though so don't know yet if it is helping. Barb
Proud Mother of a US Marine just returned from Iraq!
 
Proud grandma of Isabella Rose, and furry grandson Kayu!


LibbyG
Regular Member


Date Joined Apr 2005
Total Posts : 263
   Posted 9/15/2005 10:01 AM (GMT -7)   

barb,

are you also on statins?  if you are, please let me know how the coq10 works out for you!

libby


Libby Gilmore, "The glass is half full"!

amensangel
New Member


Date Joined Apr 2006
Total Posts : 1
   Posted 4/1/2006 6:38 AM (GMT -7)   
CoQ10 is made naturally in the body but falls off after 25 or so and in states of disease. It's stored in the liver and secreted into the bloodstream bound to the ldl's in cholesterol. When you take a statin drug cholesterol production from the body is cut but so is CoQ10 production. CoQ10 is very concentrated in the heart and coq production can fall as much as 50% in 30 days after starting statin drug therapy leaving your heart in a weakened state as well as the rest of your body. The reason that some people may not feel better or respond to therapy is because there is no standard in the coq supplement industry. Powder coq has less than a 1 % absorption rate and all coq's in softgel form available commercially in the western hemisphere have about a 3 % absorption rate. This information is well known in the industry but not generally shared with the public. Also the more depleted your CoQ levels are the longer it may take to respond. If you have a health issue and have questions about CoQ10 feel free to e mail me. Glad to help /
 
 

Post Edited By Moderator (els) : 4/1/2006 11:09:03 AM (GMT-7)


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 4/1/2006 10:44 AM (GMT -7)   
Wow, thanks for the information guys...very helpful to know.  Stay well...

~elisha~ 
 
ways to help support healing well:
 
 


jtu91952
Regular Member


Date Joined Mar 2005
Total Posts : 137
   Posted 4/1/2006 11:03 AM (GMT -7)   
I just started taking zorcor 20 mg (was prescribed 40) and this time I knew to take the coq10. I had been on lipitor for over three yrs and had a very bad time with it. Not only did lipitor cause me severe muscle pain and heart palps, it elevated my liver enzymes triple the norman range.

I have been o the zorcor 20mg + coq10 50mg. I think i read that a peron can take up to 100 mg. I can't tell if it is working or not bcuz i take bp meds that cause me some pain. I do know that my legs feel "heavy" since starting the zorcor. The coq10 doesn't help that problem.

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 4/1/2006 11:14 AM (GMT -7)   
Hi amensangel,  I wanted to tell you welcome to Healing Well forum.  We are happy to have you and welcome your input and knowledge.  However, when posting please be aware of forum rules and guidelines.  I have edited your post due to rule #4. of no advertising.  I have also removed your e-mail address for your privacy protection.  If you would like for other members to be able to contact you then you can add it into your member profile by going into the control panel at the blue bar on the top of the screen.  Thank you....
~elisha~ 
 
ways to help support healing well:
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, January 23, 2018 8:41 PM (GMT -7)
There are a total of 2,920,848 posts in 320,485 threads.
View Active Threads


Who's Online
This forum has 159505 registered members. Please welcome our newest member, lansellion.
459 Guest(s), 10 Registered Member(s) are currently online.  Details
PeteZa, Devasted1, lansellion, astroman, magoo2, GammaMom, Adagio, InTheShop, mareish, CABORED